How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4997
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

I am really worried about my dog.

Customer Question

Hi, I am really worried about my dog. I was giving him an Acepromazine 10 mg pill and the bottle spilled. I think he ate 4 of them....no, 5 before I could get to him. He is 8kg. Should I take him to the vet?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Camille-Mod replied 1 year ago.
Hello, I'm Camille and I’m a moderator for this topic. We have been working with the Experts to try to help you with your question. Sometimes it may take a bit of time to find the right fit. I was checking to see if you had already found your answer or if you still needing assistance from one of our Experts? Please let me know if you wish to continue waiting or if you would like for us to close your question. Also remember that JustAnswer has a multitude of categories to help you with all your needs from Pet to Legal. Thank you, Camille~Moderator
Expert:  Dr. Joey replied 1 year ago.
Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you. I do apologize for the delay in you receiving an answer. The answer is YES, given your dog's size you need to proceed to your veterinarian ASAP or an emergency clinic for evaluation and possible support with this overdose. There is no "antidote" for this drug and it may be about supporting for all side effects. It may take 24-36 hours for the drug to wear off but it could cause life-threatning side effects.
Expert:  Dr. Joey replied 1 year ago.
Our usual approach to this type of ingestion/overdose is if within an hour to induce vomiting. IF it is beyond this then hospitalization to closely monitor blood pressure and watch for respiratory depression while administering intravenous fluids for at least 24-36 hours.
Customer: replied 1 year ago.

It took you such a long time to respond...my dog died...I want

my money back...thanks for nothing!

Expert:  Dr. Joey replied 1 year ago.
I am so very sad to hear this. I will certain alert my moderator.

Related Dog Veterinary Questions